MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) 37 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) 37 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366664
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: unknown.Medical device expiration date: unknown.Device manufacture date: unknown.Medical device lot #: 8249993.Medical device expiration date: 2020-01-31.Device manufacture date: 2018-09-06.Medical device lot #: 9065767.Medical device expiration date: 2020-07-31.Device manufacture date: 2019-03-06.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd vacutainer® lithium heparinn (lh) 37 usp units blood collection tubes are underfilling.This was discovered during use.The following information was provided by the initial reporter: (b)(4) ,batch no: unknown (possible 8249993, 9065767).It was reported the tubes are underfilling.It has come to our attention that one of our sites is having substantial problems with the soft draw tubes.They are reporting underfilling (only 2/3 full) including the green and lavender.This is mostly a problem when using a butterfly.The site confirmed that they are using the clear discard tube to clear the butterfly tubing first and then the flow stops once the soft draw tubes are attached.We are looking into the type of adapter they are using for the tubes to see if this could be the reason.
 
Event or Problem Description
It was reported that bd vacutainer® lithium heparinn (lh) 37 usp units blood collection tubes are underfilling.This was discovered during use.The following information was provided by the initial reporter: (b)(4).Batch no: unknown (possible 8249993, 9065767).It was reported the tubes are underfilling.It has come to our attention that one of our sites is having substantial problems with the soft draw tubes.They are reporting underfilling (only 2/3 full) including the green and lavender.This is mostly a problem when using a butterfly.The site confirmed that they are using the clear discard tube to clear the butterfly tubing first and then the flow stops once the soft draw tubes are attached.We are looking into the type of adapter they are using for the tubes to see if this could be the reason.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd received samples and photos from the customer facility for investigation.The photos were evaluated and the customer¿s indicated failure mode for underfill with the incident lot was observed.However, evaluation/testing of the customer samples was performed and underfill was not observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd has initiated further investigation relating to this issue through a capa.The investigation is still on-going and improvements will be made as the potential causes of this issue are identified.H3 other text.

Brand Name
BD VACUTAINER® LITHIUM HEPARINN (LH) 37 USP UNITS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8967180
Report Number1917413-2019-02020
Device Sequence Number3295269
Product Code JKA
UDI-Device Identifier50382903666640
UDI-Public50382903666640
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number366664
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;